MAUDE Adverse Event Report: SEASPINE SIERRA; SIERRA OCCIPITAL PLATE IMPLANT

SEASPINE SIERRA; SIERRA OCCIPITAL PLATE IMPLANT
Model Number 51-3514
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported a sierra cervical construct was removed the same day as initial surgery.No product lot information, explants, radiographs or ct scans have been received.Dhr review and product investigation cannot be completed, as the product was discarded by the hospital.Revision surgery was completed with no additional complications.Surgeon will continue to monitor patient's postoperative progress.Review of labeling notes: intraoperative warnings: if the construct contains screws, prior to soft tissue closure, recheck all screws to ensure they are tightened.Failure to do so may cause loosening of the other components.*contraindications relative contraindications: unsuitable or insufficient bone support.The root cause is unknown, but the patient's anatomical condition and bone quality may have caused or contributed to the event.
 
Event or Problem Description
During initial surgery, hardware was unable to secure into patient's bone enabling construct to fail.Bone screws, from c3 through c7, backed out allowing rods to slip out of alignment.Revision occurred to remove construct and reportedly re-instrumented two days later.

Brand Name
SIERRA
Common Device Name
SIERRA OCCIPITAL PLATE IMPLANT
Manufacturer (Section D)
SEASPINE
5770 armada drive
carlsbad CA 92008
MDR Report Key7362869
Report Number3012120772-2018-00007
Device Sequence Number11014706
Product Code HRS
UDI-Device Identifier10889981043537
UDI-Public10889981043537
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072729
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number51-3514
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR